MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 30MM; SMOOTH OR THREADED METALLIC BONE FIXATION FASTENER.

STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 30MM; SMOOTH OR THREADED METALLIC BONE FIXATION FASTENER.
Catalog Number 2030-6530-1
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 06/29/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding loosening of the trident shell and crack/fracture of the bone screw was reported.The event of loosening and crack/fracture was confirmed by medical review.Method & results: product evaluation and results: visual, dimensional, functional inspection, and material analysis were not performed as the item was not returned.Clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: ¿no patient demographics are given, there are no x-rays available for review, and there is no examination of the explanted components noted.There is no documented follow-up for the period between (b)(6) 2008 and (b)(6) 2011.¿ ¿based upon the information reviewed, it is not possible to determine the cause of the loose left acetabular component requiring revision surgery three years and eight months status-post implantation in this case.¿ product history review: review of the product history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for this lot.Conclusions: the reported event for ¿the patient is experiencing, 'loosening' from the system" was confirmed but the root cause could not be determined.It was noted in the clinician¿s review, as mentioned in the operative report, ¿the cup was removed without major bone loss and during removal a broken screw was noted, which was retrieved except for a small retained tip of the screw that remained in the bone.¿ as noted by the clinician the root cause could not be determined because the devices were not returned for evaluation and insufficient medical information was provided.If further information becomes available the investigation will be reopened and re-evaluated.
 
Event or Problem Description
It was reported through the attorney for the patient, as a result of a legal claim that allegedly, "the patient received a trident acetabular hip system." it was further alleged that the patient is experiencing, 'loosening' from the system." updated per medical review: ¿on (b)(6) 2011 a revision of the left total hip arthroplasty acetabular component was performed for a diagnosis of failed acetabular component left hip.The cup was removed without major bone loss and during removal a broken screw was noted, which was retrieved except for a small retained tip of the screw that remained in the bone.The report notes,".Bone grafting the deficit of the acetabulum", and a 54mm cup with two screws was utilized, along with a 36/0° x3 insert, all by uncomplicated surgery.¿.

Brand Name
6.5 CANCELLOUS BONE SCREW 30MM
Common Device Name
SMOOTH OR THREADED METALLIC BONE FIXATION FASTENER.
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7861893
Report Number0002249697-2018-02816
Device Sequence Number13948292
Product Code HWC
UDI-Device Identifier07613327037005
UDI-Public07613327037005
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2011
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2012
Device Catalogue Number2030-6530-1
Device Lot NumberJ43MAD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2018
Initial Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45